Alert archive / Louisiana / River Flood Warnings in 2012
River Flood Warning 9, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood warning at Jan 26, 2012, 10:21 AM CST for East Baton Rouge Parish, Louisiana. It took effect at Jan 28, 2012, 12:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 26, 2012, 10:21 AM CST (16:21 UTC)
- In effect from
- Jan 28, 2012, 12:00 AM CST
- Expired
- Jan 27, 2012, 9:03 AM CST
- In force
- Issued by
- NWS New Orleans, LA
- Flood severity
- Minor
County East Baton Rouge Parish, LA
The river
Written for the forecast point Comite River near Comite Joor Rd. (CMTL1). The gauge peaked at 18.27 ft at Jan 26, 2012, 9:00 PM CST.
- Action stage
- 16 ft
- Minor stage
- 20 ft
- Moderate stage
- 25 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07378000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
745 WGUS44 KLIX 261621 FLWLIX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 1021 AM CST THU JAN 26 2012 ...THE NATIONAL WEATHER SERVICE IN NEW ORLEANS BATON ROUGE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN LOUISIANA... THE COMITE RIVER AT COMITE JOOR RD AFFECTING EAST BATON ROUGE PARISH THE AMITE RIVER AT DENHAM SPRINGS AFFECTING EAST BATON ROUGE AND LIVINGSTON PARISHES PRECAUTIONARY/PREPAREDNESS ACTIONS... FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS. DO NOT DRIVE CARS THROUGH FLOODED AREAS. REMEMBER...TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN AROUND AND DON'T DROWN. A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR THE LATEST INFORMATION. THE LATEST GRAPHICAL HYDROLOGIC INFORMATION CAN ALSO BE FOUND AT WEATHER.GOV. && LAC033-272221- /O.NEW.KLIX.FL.W.0009.120127T1200Z-120128T0000Z/ /CMTL1.1.ER.120127T1200Z.120127T1200Z.120127T1800Z.NO/ 1021 AM CST THU JAN 26 2012 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS/BATON ROUGE HAS ISSUED A * FLOOD WARNING FOR THE COMITE RIVER AT COMITE JOOR RD. * FROM FRIDAY MORNING TO FRIDAY EVENING. * AT 9:00 AM THURSDAY THE STAGE WAS 15.4 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 20.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE UNTIL CRESTING AT OR SLIGHTLY ABOVE FLOOD STAGE BY EARLY TOMORROW MORNING. THE RIVER IS EXPECTED TO QUICKLY FALL BELOW FLOOD STAGE BY LATE TOMORROW AFTERNOON. * IMPACT...AT 20.0 FEET...HIGH WATER WILL PREVENT RECREATIONAL AND INDUSTRIAL ACTIVITY FROM LOUISIANA HIGHWAY 64 DOWNSTREAM TO THE AMITE RIVER JUNCTION. FARM ANIMALS AND EQUIPMENT SHOULD BE MOVED TO HIGHER GROUND. $$ LAC033-063-272221- /O.NEW.KLIX.FL.W.0010.120129T0000Z-120129T1800Z/ /DENL1.1.ER.120129T0000Z.120129T0000Z.120129T1200Z.NO/ 1021 AM CST THU JAN 26 2012 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS/BATON ROUGE HAS ISSUED A * FLOOD WARNING FOR THE AMITE RIVER AT DENHAM SPRINGS. * FROM SATURDAY EVENING TO SUNDAY AFTERNOON. * AT 9:00 AM THURSDAY THE STAGE WAS 20.4 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 29.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE UNTIL CRESTING AT OR SLIGHTLY ABOVE FLOOD STAGE BY SATURDAY EVENING. THE RIVER IS EXPECTED TO QUICKLY FALL BELOW FLOOD STAGE BY LATE SUNDAY MORNING. * IMPACT...AT 29.0 FEET...FLOODING WILL BEGIN IN THE WESTERNMOST PARTS OF DENHAM SPRINGS. $$
2 follow-up statements
402 WGUS84 KLIX 270142 FLSLIX FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 742 PM CST THU JAN 26 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA... THE COMITE RIVER AT COMITE JOOR RD AFFECTING EAST BATON ROUGE PARISH THE AMITE RIVER AT DENHAM SPRINGS AFFECTING EAST BATON ROUGE AND LIVINGSTON PARISHES PRECAUTIONARY/PREPAREDNESS ACTIONS... FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS. DO NOT DRIVE CARS THROUGH FLOODED AREAS. REMEMBER...TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN AROUND AND DON'T DROWN. A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR THE LATEST INFORMATION. THE LATEST GRAPHICAL HYDROLOGIC INFORMATION CAN ALSO BE FOUND AT WEATHER.GOV. && LAC033-280742- /O.EXT.KLIX.FL.W.0009.120128T0600Z-120128T1200Z/ /CMTL1.1.ER.120128T0600Z.120128T0600Z.120128T0600Z.NO/ 742 PM CST THU JAN 26 2012 ...FLOOD WARNING EXTENDED UNTIL SATURDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE COMITE RIVER AT COMITE JOOR RD. * FROM LATE FRIDAY NIGHT TO SATURDAY MORNING. * AT 7:00 PM THURSDAY THE STAGE WAS 18.1 FEET. * FLOOD STAGE IS 20.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE EARLY SATURDAY MORNING JANUARY 28TH.. * IMPACT...AT 20.0 FEET...HIGH WATER WILL PREVENT RECREATIONAL AND INDUSTRIAL ACTIVITY FROM LOUISIANA HIGHWAY 64 DOWNSTREAM TO THE AMITE RIVER JUNCTION. FARM ANIMALS AND EQUIPMENT SHOULD BE MOVED TO HIGHER GROUND. $$ LAC033-063-280742- /O.EXT.KLIX.FL.W.0010.120129T1200Z-120130T0000Z/ /DENL1.1.ER.120129T1200Z.120129T1200Z.120129T1800Z.NO/ 742 PM CST THU JAN 26 2012 ...FLOOD WARNING EXTENDED UNTIL SUNDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE AMITE RIVER AT DENHAM SPRINGS. * FROM SUNDAY MORNING TO SUNDAY EVENING. * AT 7:00 PM THURSDAY THE STAGE WAS 23.6 FEET. * FLOOD STAGE IS 29.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE SUNDAY MORNING JANUARY 29TH. * IMPACT...AT 29.0 FEET...FLOODING WILL BEGIN IN THE WESTERNMOST PARTS OF DENHAM SPRINGS. $$
746 WGUS84 KLIX 271503 FLSLIX FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 903 AM CST FRI JAN 27 2012 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN LOUISIANA... THE COMITE RIVER AT COMITE JOOR RD AFFECTING EAST BATON ROUGE PARISH PRECAUTIONARY/PREPAREDNESS ACTIONS... FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS. DO NOT DRIVE CARS THROUGH FLOODED AREAS. REMEMBER...TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN AROUND AND DON'T DROWN. A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR THE LATEST INFORMATION. THE LATEST GRAPHICAL HYDROLOGIC INFORMATION CAN ALSO BE FOUND AT WEATHER.GOV. && LAC033-271533- /O.CAN.KLIX.FL.W.0009.000000T0000Z-120128T1200Z/ /CMTL1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 903 AM CST FRI JAN 27 2012 THE FLOOD WARNING IS CANCELLED FOR THE COMITE RIVER AT COMITE JOOR RD. * AT 8:00 AM FRIDAY THE STAGE WAS 17.1 FEET. * THE FLOOD STAGE IS 20.0 FEET. * FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 17.9 FEET. THE RIVER IS EXPECTED TO CONTINUE TO FALL TO A STAGE OF 14.2 FEET BY TOMORROW MORNING. $$ 98/SO
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Jan 26, 7:50 AM CST, 2 hours 31 minutes earlier.
Area forecast discussion, Jan 26, 7:50 AM CST, 2 hours 31 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
750 AM CST THU JAN 26 2012
.UPDATE...
SEVERE THUNDERSTORM AND ISOLATED TORNADO POTENTIAL HAS INCREASED
OVER THE LAST HOUR OR SO...MAINLY OVER COASTAL SECTIONS OF
SOUTHEAST LOUISIANA. 12Z LIX SOUNDING AND SPC MESOANALYSIS PAGE
SHOW VERY FAVORABLE SHEAR AND ADEQUATE INSTABILITY TO SUPPORT
ROTATING SUPERCELLS IN ADVANCE OF SQUALL LINE...AND SPIN-UPS ALONG
THE LINE.
OTHER THAN SOME MOSTLY MINOR STREET FLOODING...THE THREAT OF MORE
SERIOUS FLASH FLOODING CAPABLE OF CLOSING ROADS AND FLOODING
PROPERTY APPEARS VERY LOW GIVEN THE NOW PROGRESSIVE NATURE OF THE
SQUALL LINE. WILL CONTINUE TO TRIM THE FLASH FLOOD WATCH WITH THE
TORNADO WATCH AS THE LINE MOVES EAST.
&&
22/TD
.PREV DISCUSSION... /ISSUED 644 AM CST THU JAN 26 2012/
UPDATE...
..SOUNDING DISCUSSION...
NO PROBLEMS WITH THE FLIGHT THIS MORNING. OVERALL...ATMOSPHERE
REMAINS UNSTABLE WITH SUFFICIENT MOISTURE IN THE LOW LEVELS.
SATURATED LAYER EXTENDS UP TO 890 MB. A POCKET OF DRY AIR EXISTS
FROM 890 MB TO 720 MB. MOISTURE RETURNS TO THE MID AND UPPER
LEVELS ABOVE 720 MB. MOISTURE IS INDICATED BY A PW VALUE OF 1.35
INCHES. THE PW VALUE HAS LIKELY INCREASED BY NOW DUE TO RAIN IN
THE AREA. A DEEP CLOUD DECK EXISTS ABOVE 995 MB. THE STORM
RELATIVE HELICITY BETWEEN 0 AND 3 KM IS NEAR 403 M2/S2. WINDS VEER
FROM SOUTHEAST TO THE SOUTHWEST FROM THE SFC TO 5K FEET WITH
SPEEDS AVERAGING NEAR 34 KNOTS. WINDS FROM 5K TO 10 K FEET REMAIN
OUT OF THE SOUTHWEST WITH SPEEDS AVERAGING NEAR 34 KNOTS. WINDS
ALOFT MAINTAIN UNIDIRECTIONAL FLOW OUT OF THE SOUTHWEST ABOVE 10K
FEET. LASTLY...THERE IS A JET MAX OF 103 KNOTS NEAR 219 MB.
KL
.AVIATION...
IFR CONDITIONS WILL CONTINUE TO PREVAIL THROUGH THE TERMINALS DUE
TO SHOWERS AND THUNDERSTORMS AS WELL AS LOW CEILINGS AND REDUCED
VISIBILITIES OCCURRING DURING HEAVY RAIN BANDS. A LARGE LINE OF
SHOWERS AND THUNDERSTORMS EXTENDING FROM NEAR BOGALUSA TO NEW
ORLEANS TO JUST EAST OF HOUMA...WILL SLOWLY MAKE ITS WAY EASTWARD.
THE SHOWERS AND THUNDERSTORMS WILL IMPACT KMSY...KNEW...KASD AND
KHSA FOR A COUPLE MORE HOURS. VISIBILITIES HAVE ALREADY IMPROVED
IN WESTERN TERMINALS INCLUDING KBTR...KMCB AND KHUM. HOWEVER LOW
CEILINGS WILL PREVAIL THROUGH MID MORNING. THE CONVECTION WILL
GRADUALLY MAKE ITS WAY EAST MOVING INTO THE KGPT AREA BY THE MID
MORNING HOURS TODAY. KGPT WILL BE THE LAST TAF SITE TO SEE THE
PRECIPITATION END...AROUND MID DAY TODAY. ALL LOCATIONS ARE
EXPECTED TO RETURN TO MVFR TO VFR CONDITIONS BY EARLY AFTERNOON
TODAY.
&&
GP
PREV DISCUSSION... /ISSUED 542 AM CST THU JAN 26 2012/
SHORT TERM...
TORNADO WATCH AND FLASH FLOOD WATCH HAVE RECENTLY BEEN
EXPANDED/ISSUED UNTIL NOON CST FOR THE SAME LOCATIONS...ROUGHLY
EAST OF A LINE FROM NEAR TYLERTOWN TO HAMMOND TO THE ATCHAFALAYA
RIVER WEST OF HOUMA...AND SOUTH INTO THE COASTAL WATERS OUT 20
NAUTICAL MILES.
THE UPPER LEVEL LOW OVER NORTHEAST TEXAS WILL BE OPENING INTO A
DEEP SHORTWAVE TROUGH THAT WILL MOVE NORTHEAST/EAST ACROSS THE
LOWER MISSISSIPPI VALLEY LATE TODAY AND EARLY TONIGHT. THE
ASSOCIATED COLD FRONT WILL MOVE THROUGH MOST LAND AREAS BY NOON
AND THE OUTER COASTAL WATERS BY SUNSET. DEEP LAYER MOISTURE AND
SHEAR...AND MODERATE INSTABILITY ARE MARGINALLY SUPPORTIVE OF
SEVERE THUNDERSTORMS INCLUDING ISOLATED TORNADOES AND LOCALIZED
FLOODING OF URBAN AREAS...CANALS...AND SMALL STREAMS. VERY
LOCALIZED...MORE SERIOUS FLASH FLOODING WILL BE POSSIBLE WHERE
TRAINING OF VERY HEAVY RAIN OCCURS. THE MAIN LINE OF THUNDERSTORMS
IS MOVING EAST...BUT THERE HAVE BEEN OCCASIONAL...NEARLY
STATIONARY BANDS OF TORRENTIAL DOWNPOURS. HAVE TAPERED THE POP
FROM CHANCE CATEGORY WEST TO CATEGORICAL CENTRAL AND EAST...WITH A
DRYING TREND FROM THE WEST DURING THE DAY AS THE FRONT PUSHES
THROUGH.
DRY AND COOLER CONDITIONS ARE EXPECTED AS HIGH PRESSURE BUILDS
FROM THE WEST TONIGHT THROUGH FRIDAY NIGHT.
LONG TERM...
A GENERALLY CALMER WEATHER PATTERN IS EXPECTED. ANOTHER SHORTWAVE
WILL CARVE OUT A DEEPER TROUGH OVER THE EASTERN STATES
SUNDAY...BUT THIS WILL QUICKLY DEAMPLIFY AND MOVE EAST BY MONDAY.
A REINFORCING COLD FRONT FOLLOWED BY COOL HIGH PRESSURE IS EXPECTED
SATURDAY WITH LITTLE IN THE WAY OF CLOUDS AND NO PRECIPITATION
EXPECTED. ONLY A BRIEF PERIOD OF SLIGHTLY COOLER THAN NORMAL
TEMPERATURES ARE EXPECTED ON SUNDAY THROUGH MONDAY MORNING...THEN
A RETURN TO THE TYPICAL ABOVE NORMAL WINTER OF 2011/2012
TEMPERATURES WILL RETURN.
ANOTHER SHORTWAVE TROUGH WILL PASS WELL TO THE NORTH ON TUESDAY
WHICH WILL NOT SEND A COLD FRONT OUR WAY...THEN THE MODELS DIVERGE
QUITE A BIT GOING INTO THE MIDDLE OF NEXT WEEK. THE ECMWF SHOWS A
SHORTWAVE TROUGH MOVING INTO THE SOUTHWEST CONUS WHILE THE GFS
DEVELOPS A RIDGE. HAVE NOT GONE ANY HIGHER THAN A SLIGHT CHANCE OF
RAIN WITH ANY GIVEN SYSTEM NEXT WEEK AT THIS POINT.
MARINE...
LOW PRESSURE AREA AND ASSOCIATED COLD FRONT MOVING ACROSS LOWER
MISSISSIPPI VALLEY SHOULD PROVIDE A COMBINATION OF TIGHTER PRESSURE
GRADIENT AND MIXING DOWN OF STRONGER WINDS ALOFT TO SUPPORT WINDS
OF 20 TO 25 KNOTS AND SEAS UP TO 7 FEET FOR A PERIOD LATER TODAY
AND TONIGHT. HAVE ISSUED A SMALL CRAFT ADVISORY FROM 9 AM THROUGH
TONIGHT FOR THE COASTAL WATERS...AND CHANDELEUR AND BRETON SOUNDS.
WIND AND SEAS WILL SUBSIDE ON FRIDAY AS THE HIGH PRESSURE AREA
BUILDS OVER THE AREA.
THE REINFORCEMENT OF HIGH PRESSURE ON SATURDAY WILL CAUSE
NORTHEAST WINDS TO APPROACH 20 KNOTS BRIEFLY AGAIN LATE SATURDAY
NIGHT AND EARLY SUNDAY MORNING. NORTHEAST TO EAST WINDS WILL
REMAIN A BIT BREEZY...NEAR 15 KNOTS...FOR MUCH OF THE PERIOD
SUNDAY AFTERNOON THROUGH TUESDAY MORNING AS THE STRONGER HIGH
PRESSURE AREA MOVES EAST ACROSS LAND AREAS.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 71 44 64 42 / 60 10 0 10
BTR 70 47 67 46 / 40 10 0 10
ASD 73 45 67 41 / 90 10 0 10
MSY 72 51 65 47 / 80 10 0 10
GPT 74 48 67 43 / 90 10 0 10
PQL 76 47 68 38 / 90 10 0 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL NOON THURSDAY FOR THE FOLLOWING ZONES:
LOWER JEFFERSON...LOWER PLAQUEMINES...LOWER ST.
BERNARD...ORLEANS...ST. TAMMANY...UPPER JEFFERSON...UPPER
PLAQUEMINES...AND UPPER ST. BERNARD.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM FRIDAY FOR THE FOLLOWING ZONES:
BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS FROM
BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER TO PORT FOURCHON OUT 20 NM.
MS...FLASH FLOOD WATCH UNTIL NOON THURSDAY FOR THE FOLLOWING ZONES:
HANCOCK...HARRISON...JACKSON...AND PEARL RIVER.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM FRIDAY FOR THE FOLLOWING ZONES:
BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS FROM
BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER TO PORT FOURCHON OUT 20 NM.
&&Hazardous weather outlook, Jan 26, 5:07 AM CST, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 507 AM CST THU JAN 26 2012 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-271115- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 507 AM CST THU JAN 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AND A THREAT OF FLASH FLOODING THIS MORNING. THE RISK AREA IS ALONG AND EAST OF A LINE FROM NEAR TYLERTOWN TO HAMMOND TO HOUMA. THE MAIN THREATS FROM SEVERE THUNDERSTORMS ARE DAMAGING WINDS AND ISOLATED TORNADOES...WITH A LOWER RISK OF LARGE HAIL UP TO QUARTER SIZE. LOCALLY HEAVY RAINFALL AMOUNTS OF 2 TO 4 INCHES IN A SHORT PERIOD OF TIME ARE POSSIBLE WHERE REPEAT THUNDERSTORMS OCCUR. A SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR THE COASTAL WATERS AND SOUNDS FROM 9 AM TODAY THROUGH TONIGHT FOR WINDS NEAR 20 KNOTS OR HIGHER...AND HAZARDOUS WAVES AND SEAS FOR SMALL CRAFT. SEVERE THUNDERSTORMS INCLUDING ISOLATED WATERSPOUTS ARE ALSO POSSIBLE ACROSS THE COASTAL WATERS THIS MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE RISK OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS REQUESTED THIS MORNING...BUT IS OTHERWISE NOT ANTICIPATED THROUGH NEXT WEDNESDAY. SPOTTERS SHOULD REPORT SEVERE WEATHER THROUGH THE NATIONAL WEATHER SERVICE NEW ORLEANS WEB SITE AT WWW.SRH.NOAA.GOV/LIX. 22/TD
In the hours before
Special weather statement, Jan 26, 4:58 AM CST, 5 hours 23 minutes before
LAZ039-040-072-261130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 458 AM CST THU JAN 26 2012 ...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING ST. TAMMANY PARISH...SOUTHERN TANGIPAHOA PARISH...WASHINGTON PARISH... AT 456 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 9 MILES WEST OF COVINGTON...OR ABOUT 5 MILES EAST OF ROBERT...MOVING NORTHEAST AT 30 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...FOLSOM...FRANKLINTON AND ENON THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CST THURSDAY FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
Special weather statement, Jan 26, 5:55 AM CST, 4 hours 26 minutes before
LAZ040-072-261230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 555 AM CST THU JAN 26 2012 ...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING ST. TAMMANY PARISH...SOUTHERN TANGIPAHOA PARISH... AT 552 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 13 MILES WEST OF MANDEVILLE...OR ABOUT 9 MILES SOUTHWEST OF MADISONVILLE...MOVING NORTHEAST AT 45 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... MADISONVILLE...COVINGTON AND FOLSOM THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CST THURSDAY FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
Special weather statement, Jan 26, 5:58 AM CST, 4 hours 23 minutes before
LAZ039-MSZ071-077-261230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 558 AM CST THU JAN 26 2012 ...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING WALTHALL COUNTY...PEARL RIVER COUNTY...WASHINGTON PARISH... AT 557 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS NEAR BOGALUSA...OR ABOUT 3 MILES NORTH OF BOGALUSA...MOVING NORTHEAST AT 30 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...CROSSROADS...VARNADO AND ANGIE THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CST THURSDAY FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
Special weather statement, Jan 26, 6:21 AM CST, 4 hours before
LAZ059-061>064-067>070-261315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 621 AM CST THU JAN 26 2012 ...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING UPPER LAFOURCHE PARISH...UPPER JEFFERSON PARISH...UPPER PLAQUEMINES PARISH...LOWER LAFOURCHE PARISH...LOWER JEFFERSON PARISH...ORLEANS PARISH...LOWER PLAQUEMINES PARISH...UPPER ST. BERNARD PARISH...LOWER ST. BERNARD PARISH... AT 620 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 15 MILES EAST OF GALLIANO...OR ABOUT 12 MILES SOUTHWEST OF MYRTLE GROVE...MOVING NORTHEAST AT 40 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...LAFITTE...BARATARIA...MYRTLE GROVE...JEAN LAFITTE...BELLE CHASSE...TERRYTOWN...CHALMETTE...VIOLET AND YSCLOSKEY THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CST THURSDAY FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 7/ARM
Special weather statement, Jan 26, 7:38 AM CST, 2 hours 43 minutes before
LAZ040-MSZ080>082-261445- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 738 AM CST THU JAN 26 2012 ...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING HANCOCK COUNTY...ST. TAMMANY PARISH...JACKSON COUNTY...HARRISON COUNTY... AT 733 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 14 MILES NORTHEAST OF PICAYUNE TO 13 MILES SOUTHWEST OF WAVELAND...MOVING EAST AT 25 MPH. THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND... KILN...WAVELAND...DIAMONDHEAD...BAY ST. LOUIS...PASS CHRISTIAN...LONG BEACH...SAUCIER...LYMAN...GULFPORT AIRPORT...GULFPORT...ST. MARTIN... OCEAN SPRINGS...GULF PARK ESTATES AND BILOXI THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CST THURSDAY FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
Local storm report, Jan 26, 7:57 AM CST, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
757 AM CST THU JAN 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 AM TSTM WND DMG VENICE 29.28N 89.35W
01/26/2012 PLAQUEMINES LA LAW ENFORCEMENT
POWER LINES DOWN AND A COUPLE OF SHEDS DAMAGED ALONG
HIGHWAY 23 NEAR VENICE.
&&
RRICKSThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 7:45 PM CST | Flash Flood Watch | LIX | Assumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 7 more | 15 hr |
| Jan 25, 9:50 PM CST | Areal Flood Advisory | LIX | Ascension, Assumption, East Baton Rouge, East Feliciana, Iberville, Jefferson and 11 more | 224 days |
| Jan 25, 11:05 PM CST | Areal Flood Advisory | LIX | East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Helena, West Baton Rouge and 1 more | 55 min |
| Jan 26, 12:01 AM CST | Flash Flood Warning | LIX | East Baton Rouge, East Feliciana, Iberville, Livingston, Saint Helena, West Baton Rouge | 3 hr |
| Jan 26, 2:50 AM CST | Special Marine Warning | LIX | 25 min | |
| Jan 26, 3:18 AM CST | Special Marine Warning | LIX | 57 min | |
| Jan 26, 3:29 AM CST | Special Marine Warning | LIX | 31 min | |
| Jan 26, 4:18 AM CST | Special Marine Warning | LIX | 57 min | |
| Jan 26, 4:23 AM CST | Areal Flood Advisory | LIX | Washington | 112 min |
| Jan 26, 4:27 AM CST | Areal Flood Advisory | LIX | Livingston, Saint Tammany, Tangipahoa | 2 hr |
| Jan 26, 4:30 AM CST | Small Craft Advisory | LIX | 26 hr | |
| Jan 26, 5:15 AM CST | Special Marine Warning | LIX | 60 min | |
| Jan 26, 5:34 AM CST | Special Marine Warning | LIX | 56 min | |
| Jan 26, 6:00 AM CST | Flash Flood Warning | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard | 107 min |
| Jan 26, 6:07 AM CST | Special Marine Warning | LIX | 23 min | |
| Jan 26, 6:17 AM CST | Special Marine Warning | LIX | 118 min | |
| Jan 26, 6:30 AM CST | Special Marine Warning | LIX | 30 min | |
| Jan 26, 7:12 AM CST | Tornado Warning | LIX | Plaquemines | 33 min |
| Jan 26, 7:21 AM CST | Special Marine Warning | LIX | 54 min | |
| Jan 26, 7:33 AM CST | Special Marine Warning | LIX | 27 min | |
| Jan 26, 7:37 AM CST | Tornado Warning | LIX | Plaquemines | 23 min |
| Jan 26, 7:55 AM CST | Special Marine Warning | LIX | 2 hr | |
| Jan 26, 8:04 AM CST | Special Marine Warning | LIX | 56 min | |
| Jan 26, 8:15 AM CST | Special Marine Warning | LIX | 60 min | |
| Jan 26, 8:59 AM CST | Special Marine Warning | LIX | 61 min | |
| Jan 26, 9:24 AM CST | River Flood Warning | LIX | Saint Tammany, Washington | 6 days |
| Jan 26, 9:24 AM CST | River Flood Warning | LIX | Saint Tammany | 6 days |
| Jan 26, 9:59 AM CST | River Flood Warning | LIX | Tangipahoa | 33 hr |
| Jan 26, 9:59 AM CST | River Flood Warning | LIX | Tangipahoa | 47 hr |
| Jan 26, 10:21 AM CST | River Flood Warning | LIX | East Baton Rouge, Livingston | 72 hr |
| Jan 26, 10:24 AM CST | River Flood Warning | LIX | Saint Tammany | 8 days |
| Jan 26, 10:25 AM CST | Special Marine Warning | LIX | 50 min |
Nearby
River Flood Warnings in Louisiana, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.